MAUDE Adverse Event Report: STRYKER GMBH CANNULATED SCREW, PARTIALLY THREADED ASNIS III Ø4.0X44MM TL15MM; SCREW, FIXATION, BONE

STRYKER GMBH CANNULATED SCREW, PARTIALLY THREADED ASNIS III Ø4.0X44MM TL15MM; SCREW, FIXATION, BONE
Catalog Number 325044S
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
The hospital reported the following event : "during an operation on the maleole, when the screw was screwed in, it broke.The patient had no clinical consequences, another screw was used instead but the duration of the procedure was extended".
 
Additional Manufacturer Narrative
The reported event that cannulated screw, partially threaded asnis iii ø4.0x50mm tl17mm was alleged of s-11 (breakage during surgery) could be confirmed.Since the device was returned for evaluation and meets the alleged failure mode.The device inspection revealed the following: the shaft of the returned screw is twisted, bent and broken indicating application of too much torsional force during screw insertion.The chances of surgeon encountering hard bone cannot be ruled out.Also, we did not receive any information if pre drilling and pre tapping may had been performed or not which is advised in case of hard bone.As per labeling review, a contact of an asnis iii screw with dense bone in a tangential direction may cause a deviation of the screw and/or a bending of the k-wire, which may result in damage to the implant.Review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was attributed to be user related.The failure was caused by too high torsional force applied during screw insertion.If any further information is provided, the investigation report will be updated.
 
Event or Problem Description

Brand Name
CANNULATED SCREW, PARTIALLY THREADED ASNIS III Ø4.0X44MM TL15MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key8269494
Report Number0008031020-2019-00044
Device Sequence Number2081178
Product Code HWC
UDI-Device Identifier07613327076165
UDI-Public07613327076165
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K000080
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 03/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Catalogue Number325044S
Device Lot NumberL35821
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/20/2019
Initial Date Received by Manufacturer 12/26/2018
Supplement Date Received by Manufacturer02/28/2019
Initial Report FDA Received Date01/22/2019
Supplement Report FDA Received Date03/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;